Oklahoma, 2021Tornado and Flash Flooding in Oklahoma, July 10 to 11, 2021
July 10 to 11, 2021 · NWS OUN · 20 events in 14 counties and zones
A line of thunderstorms originating across eastern Kansas built southwestward into northern and central Oklahoma during the evening of the 10th, leading to numerous severe wind, hail and flood reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms originating across eastern Kansas built southwestward into northern and central Oklahoma during the evening of the 10th, leading to numerous severe wind, hail and flood reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 5:52 PM CST, 33 minutes earlier.
Area forecast discussion, Jul 10, 5:52 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
652 PM CDT Sat Jul 10 2021
...New AVIATION, UPPER AIR...
.SHORT TERM...
(This evening through Sunday)
Issued at 322 PM CDT Sat Jul 10 2021
Storms are expected to continue to develop across southwest
Missouri, southern Kansas, northeast Oklahoma and eventually
north-central Oklahoma this afternoon.
Storms will continue to develop along and ahead of a cold front that
is moving into northwest Oklahoma this afternoon. Modest instability
and strengthening deep layer sheer will support, storms with
supercellular characteristics, at least initially. These storms will
pose a large hail, damaging wind and at least a very low tornado
risk. However, veered low level flow and more linear forcing along
the surface front will lead to an expected quick transition to a
more linear mode along the boundary. Primary hazard will become
damaging wind gusts and with a secondary heavy rainfall concern as
precipitable water values remain high. However, progressive nature
of this activity is expected to limit the overall heavy rainfall
threat.
HRRR would suggest convection would approach the I-40 corridor 9pm
or a little after. There has been a trend of slowing the southward
progression down in the laster few runs. The storms would then
approach the Red river around 3 or 4 in the morning. Although an
overall downward trend is expected after midnight, some severe risk
does appear possible through the night time hours.
Will keep some lingering precip chances along the Red river Sunday
morning, but most of the activity should be south of the area.
Models are also showing another embedded shortwave rotating around
the upper low to our northeast during the day Sunday. This may
result in a few showers or thunderstorms during the afternoon hours,
mainly along and east of the I-35 corridor. Otherwise, daytime temps
will be a bit lower on Sunday as will the dewpoints as slightly
drier air filters south behind the front.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 324 PM CDT Sat Jul 10 2021
The front exits the area and winds become light Sunday night and
winds veer to the SE/S by Monday afternoon as the surface ridge
axis moves eastward. The NAM/GFS suggest thunderstorm development
over western north TX and western OK Monday evening into early
Tuesday morning as a LLJ develops atop the retreating cold front,
or weak warm front. Left POPs low for now, but will continue to
watch trends.
The midlevel low pressure system that brought us the cold front
moves slowly across the midwest, before lifting northeast across
the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that
has contributed to record heat across the western CONUS begins to
break down and north flow aloft will likewise weaken over our area.
A wave then translates across the northern plains midweek, and
there are low POPs for precipitation for northern Oklahoma on
Wednesday night into Thursday and again Thursday night into Friday.
The associated frontal boundaries and bulk of precipitation,
however, appears to remain well to our north.
Thompson
&&
.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Sat Jul 10 2021
Showers and thunderstorms are expected to increase along a cold
front currently moving across northern Oklahoma. Although
expecting ceilings with the CBs to lower just above MVFR,
reduced visibilities during heavy rain may produce brief periods
of MVFR to IFR conditions. Otherwise away from the CBs, conditions
should stay VFR. Winds behind the cold front will shift and
become northerly. However, outflow boundaries produced from storms
may result in more variable directional surface winds.
&&
.UPPER AIR...
Issued at 640 PM CDT Sat Jul 10 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 85 64 87 / 80 0 0 10
Hobart OK 68 90 65 90 / 50 0 10 10
Wichita Falls TX 73 93 68 92 / 70 10 10 10
Gage OK 65 88 63 91 / 0 0 0 0
Ponca City OK 66 82 62 86 / 50 20 10 0
Durant OK 72 92 67 91 / 90 30 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...30
LONG TERM....01
AVIATION...68
Hazardous weather outlook, Jul 10, 6:14 PM CST, 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
714 PM CDT Sat Jul 10 2021
OKZ004>048-050>052-TXZ083>090-120015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
714 PM CDT Sat Jul 10 2021
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
There is an enhanced risk of severe thunderstorms this evening
across portions of central Oklahoma. Additional severe thunderstorms
are also possible across southwestern and southern Oklahoma, and
western north Texas late tonight through early Sunday morning. The
main threats will be wind gusts exceeding 60 mph and hail up to
the size of golf balls. The severe weather threat should end after
3 AM.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations from mid afternoon through early Sunday morning.
.Heavy rainfall...
Localized flooding will be possible through late tonight mainly
across portions of central and south central Oklahoma.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
Thunderstorms will remain possible Sunday morning and afternoon
across southern Oklahoma and north Texas, although the severe
weather potential will be low. Isolated storms will be possible
over southeast Oklahoma and north central Texas on Monday. Storms
will again be possible later in the week from Wednesday night
through Friday with the highest chances of storms across northern
and western Oklahoma Thursday night and Friday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 10, 3:34 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
434 PM CDT Sat Jul 10 2021
OKZ008-102200-
Kay OK-
434 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 500
PM CDT...
AT 430 PM CDT, a strong thunderstorm was located near Hardy, moving
east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3679 9676 3683 9692 3700 9693 3700 9675
TIME...MOT...LOC 2130Z 282DEG 25KT 3692 9683
30
Special weather statement, Jul 10, 5:01 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
601 PM CDT Sat Jul 10 2021
OKZ013-020-102330-
Payne OK-Noble OK-
601 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne and eastern
Noble Counties Until 630 PM CDT...
AT 600 PM CDT, strong thunderstorms were along a line extending from
near Sooner Lake to 4 miles west of Morrison, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3651 9701 3651 9703 3633 9703 3633 9692
3625 9692 3625 9682 3618 9682 3616 9671
3615 9671 3622 9720 3653 9707 3653 9700
TIME...MOT...LOC 2300Z 280DEG 24KT 3645 9702 3628 9709
30Local storm report, Jul 10, 6:20 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 NNE STILLWATER 36.20N 97.04W
07/10/2021 E0.50 INCH PAYNE OK PUBLIC
MPING REPORT
&&
JTEvent by event
13 thunderstorm wind, 4 flash flood, 2 hail, 1 tornado. Local standard time, as filed.
Tornado, Payne
- When
- July 10, 6:25 PM CST to 6:27 PM CST
- Where
- Payne County, 1.89 mi SW of Yale to 2.57 mi S of Yale
- Rating
- EF1
- Path length
- 1.4 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.088, -96.720
A tornado touched down within the bend of the Cimarron River southwest of Yale and traveled almost a mile and a half to the southeast. At the beginning of the path, the tornado damaged oil tanks and trees. Multiple barns were heavily damaged as the tornado moved southeast across E3530 Road. The tornado then turned more south-southeast damaging numerous trees, a barn and a pivot irrigator.
Thunderstorm Wind, Lincoln
- When
- July 10, 6:44 PM CST
- Where
- Lincoln County, 1.38 mi N of Agra
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.920, -96.870
Estimated severe wind gust.
Hail, Logan
- When
- July 10, 7:23 PM CST
- Where
- Logan County, 2.8 mi E of Guthrie
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.880, -97.370
Hail, Logan
- When
- July 10, 7:31 PM CST
- Where
- Logan County, 5.04 mi W of Meridian
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.840, -97.340
Thunderstorm Wind, Canadian
- When
- July 10, 7:55 PM CST
- Where
- Canadian County, 4.45 mi SW of Concho
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.560, -98.040
Thunderstorm Wind, Caddo
- When
- July 10, 8:05 PM CST
- Where
- Caddo County, Bridgeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.550, -98.380
Estimated severe wind gust.
Flash Flood, Oklahoma
- When
- July 10, 8:45 PM CST to 11:45 PM CST
- Where
- Oklahoma County, 1.66 mi W of Valley Brook to 0.27 mi SW of Valley Brook
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.398, -97.509
Access roads almost impassable at the I240/I35 junction. Underpasses quickly filling with water.
Thunderstorm Wind, McClain
- When
- July 10, 9:38 PM CST
- Where
- McClain County, 2.68 mi SE of Blanchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.110, -97.630
Four inch diameter tree blocking the road.
Thunderstorm Wind, Grady
- When
- July 10, 9:40 PM CST
- Where
- Grady County, 4.47 mi ENE of Norge
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.020, -97.930
Thunderstorm Wind, Comanche
- When
- July 10, 10:08 PM CST
- Where
- Comanche County, 1.79 mi NE of Meers
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.800, -98.560
Thunderstorm Wind, Comanche
- When
- July 10, 10:10 PM CST
- Where
- Comanche County, Elgin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.780, -98.290
Damage to roof of a post office. Estimated 65 to 70 mph wind gust. Power lines also downed.
Thunderstorm Wind, Comanche
- When
- July 10, 10:10 PM CST
- Where
- Comanche County, 1.13 mi W of Elgin
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 34.780, -98.310
Thunderstorm Wind, Pontotoc
- When
- July 10, 10:24 PM CST
- Where
- Pontotoc County, 1.79 mi NE of Ada
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.790, -96.660
Estimated severe wind gust.
Flash Flood, Comanche
- When
- July 10, 10:54 PM CST to July 11, 1:54 AM CST
- Where
- Comanche County, 3.04 mi WSW of (Fsi)fort Sill to 4.69 mi SSW of (Fsi)fort Sill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.657, -98.431
Water is 9 inches high and moving into a home. Vehicles reported stalled.
Thunderstorm Wind, Stephens
- When
- July 10, 11:00 PM CST
- Where
- Stephens County, 2.2 mi NW of Comanche
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.390, -98.000
Flash Flood, Comanche
- When
- July 10, 11:10 PM CST to July 11, 2:10 AM CST
- Where
- Comanche County, 2.67 mi WSW of (Fsi)fort Sill to 4.01 mi N of Lawton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.650, -98.420
Two vehicles stranded. Water continues to rise.
Thunderstorm Wind, Jefferson
- When
- July 10, 11:20 PM CST
- Where
- Jefferson County, 0.69 mi N of Ringling
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.190, -97.590
Flash Flood, Comanche
- When
- July 10, 11:25 PM CST to July 11, 2:25 AM CST
- Where
- Comanche County, 2 mi NNE of Lawton to 3.85 mi ESE of Lawton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.638, -98.383
Water rescue with water coming into vehicle.
Thunderstorm Wind, Carter
- When
- July 10, 11:35 PM CST
- Where
- Carter County, 1.14 mi W of Ardmore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.170, -97.160
Tree blown across highway.
Thunderstorm Wind, Tillman
- When
- July 11, 12:06 AM CST
- Where
- Tillman County, 1.14 mi W of Frederick Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.350, -99.000
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 10, 20212 deaths · 2 events
- Tornado and Damaging Winds in Missouri, July 10, 2021$2.0 million · EF2 · 4 events
- Dust Storm and Hail in Arizona, July 10, 2021$432,000 · 1 in hail · 33 events
- Flash Flooding and Dust Storm in Arizona, July 10, 2021$352,000 · 1 in hail · 19 events
- Flash Flooding and Damaging Winds in Kentucky, July 10 to 11, 2021$202,000 · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Arizona, July 10 to 15, 2021$74,000 · 73 kt wind · 9 events
- Flash Flood and Damaging Winds in Mississippi, July 10 to 12, 2021$95,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, July 10, 2021$48,000 · 60 kt wind · 6 events
- Tornadoes and Flash Flood in Illinois, July 10, 2021EF1 · 7 events
- Tornado and Hail in Arizona, July 10, 2021EF1 · 2 events
- Damaging Winds in Nebraska, July 10, 2021$22,000 · 70 kt wind · 3 events
- Damaging Winds in Illinois, July 10, 2021$19,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976867, 972913, 972914, 972915, 972916, 972917, 972918, 972919, 972920, 972921, 972922, 972923, 972924, 972925, 972926, 972927, 972928, 972929, 972930, 972931.